Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 37, NWS Milwaukee, WI

July 9, 2020Dane County, Iowa County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2020, 4:28 PM CDT for Dane County, Iowa County, Sauk County, Wisconsin. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2020, 4:28 PM CDT (21:28 UTC)
Expired
Jul 9, 2020, 5:15 PM CDT
In force
47 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 4:45 PM CDTTSTM WND DMGArena, WITREES AND POWER LINES DOWN IN ARENA. TIME ESTIMATED FROM RADAR.
Jul 9, 5:00 PM CDTTSTM WND DMGSauk City, WITREE AND POWER LINE DAMAGE IN THE SAUK CITY AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 3:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

548 
WUUS53 KMKX 092128
SVRMKX
WIC025-049-111-092215-
/O.NEW.KMKX.SV.W.0037.200709T2128Z-200709T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
428 PM CDT Thu Jul 9 2020

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Eastern Iowa County in south central Wisconsin...
  Northwestern Dane County in south central Wisconsin...
  Southeastern Sauk County in south central Wisconsin...

* Until 515 PM CDT.

* At 428 PM CDT, severe thunderstorms were located along a line
  extending from near Spring Green to near Blanchardville, moving
  north at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Mount Horeb, Dodgeville, Prairie Du Sac, Sauk City, Cross Plains,
  Mazomanie, Spring Green, Black Earth, Barneveld, Blue Mounds,
  Arena, Ridgeway, Clyde, Governor Dodge St Park, Blue Mound St Park
  and Marxville.

This includes the following Locations Hyde's Mill and The House on
the Rock.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4318 9019 4329 8972 4329 8952 4286 8982
      4286 8984 4284 8984 4304 9028
TIME...MOT...LOC 2128Z 192DEG 38KT 4316 9018 4288 8984 

HAIL...0.88IN
WIND...60MPH
 
$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 12:57 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jul 9, 12:57 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1257 PM CDT Thu Jul 9 2020

.UPDATE...

Several outflow boundaries will continue to help initiate
scattered thunderstorms across the area into middle afternoon.
Could see some strong winds and hail, along with locally heavy
rainfall, with the strongest storms.

Main severe weather potential is expected to occur between 3 PM
and 10 PM CDT, as the MCV moves east across Iowa. Differential CVA
from this features, with some upper level diffluence, should be
enough to help generate more numerous convection in
eastern/northeast Iowa, and spread into the area by middle
afternoon. This activity should then shift east across the area
into the middle to late evening hours. Decent mean layer CAPE but
deep layer shear is 15 to 20 knots or so. The deep layer shear
should increase to 20 to 25 knots into early this evening.

Expecting main severe hazard to be damaging winds to 50 knots
with wet microburst potential, with delta theta-e values at or
above 25 degrees Celsius. Some large hail to 1 inch in diameter
with initial updrafts is also possible with the amount of low
level and mean layer CAPE.

Slow moving nature of storms with ample moisture will lead to a
localized flash flooding risk as well, especially in areas that
have seen locally heavier rainfall over the past day or two.

&&

.AVIATION(18Z TAFS)...

Scattered thunderstorms early this afternoon will become more
numerous later this afternoon into this evening, gradually
shifting eastward through the area. All terminals will see on and
off showers and thunderstorms through this evening, lingering
into the overnight hours toward the eastern terminals.

Strong wind gusts to 50 knots, large hail and heavy rainfall are
possible in the strongest storms through this evening. Thus, winds
may be erratic at times in and near storms. Ceilings and
visibility values may be reduced to IFR or lower category in any
storms as well. Otherwise, VFR conditions into early evening will
become MVFR to IFR later this evening and overnight, before rising
to VFR again Friday morning.

Storms may gradually weaken later tonight and more so on Friday
morning, as they shift east of the area. Look for northwest winds
to develop by middle morning and become gusty by the afternoon.
Mainly dry conditions are expected later Friday morning and
afternoon.

&&

.PREV DISCUSSION... (Issued 1101 AM CDT Thu Jul 9 2020)

UPDATE...

Several outflow boundaries are over or moving into the area, and
these will serve as focus for convective initiation and
enhancement into this afternoon and evening. May see a few showers
or storms develop into early afternoon over the area, but not
expecting anything severe.

Main severe weather potential will occur between 2 PM and 10 PM
CDT, as the MCV moves east across Iowa. Differential CVA from this
features, with some upper level diffluence, should be enough to
help generate scattered to numerous storms in eastern/northeast
Iowa and spread into the area by middle afternoon. This activity
should then shift east across the area into the middle to late
evening hours. Decent mean layer CAPE but deep layer shear is 15
to 20 knots or so. It may increase a bit into this evening.

Still, expecting main severe hazards to be damaging winds and
some large hail with initial updrafts. Slow moving nature of
storms with ample moisture will lead to a localized flash flooding
risk as well, especially in areas that have seen locally heavier
rainfall over the past day or two.

MARINE...

Increasing southerly winds are expected across Lake Michigan
today, as low pressure pushes across northern Ontario. This will
drag a weak cold front across the lake later today, with
increasing thunderstorm potential later this afternoon into Friday
morning. Some strong to severe storms are possible later this
afternoon and this evening, with damaging winds and some large
hail possible. Winds will then shift to west and northwest on
Friday.

PREV DISCUSSION... (Issued 646 AM CDT Thu Jul 9 2020)

UPDATE...

A few storms along the remnant outflow made it into our northern
tier of our counties this morning. One storm dropped over an inch
of rainfall around the Sheboygan area. This storm is ongoing, but
looks to be weakening and should diminish within the next hour or
so. Otherwise, the forecast remains on track with additional
convection developing upstream across eastern MN/western WI. Could
see some of this activity gradually make its ways toward our neck
of the woods later this morning/early afternoon. Still expecting
to see more convection develop and fill in across southern WI
later in the day as the mid-level trough pushes into the region as
well. There continues to be a conditional threat for a few
stronger to even severe thunderstorms this afternoon/evening with
gusty winds and heavy rainfall being the main concern. Still some
uncertainty with the ongoing convection upstream and how it will
influence convection over the area later today, but will continue
to monitor trends over the next few hours.

AVIATION(12Z TAFS)...

Predominately VFR conditions are expected across southern WI this
morning with light southerly flow. Could see winds briefly shift
to the north behind the outflow pushing through this morning as
well. Additionally, may see an isolated storm or two this
morning, but expecting thunderstorm and shower activity to
increase through the afternoon and evening. Any showers/storms may
bring gusty winds, shifting winds, lower visibilities, and lower
ceilings around southern WI terminals through the evening, but
should gradually taper of from west to east through early Friday
morning.

PREV DISCUSSION... (Issued 405 AM CDT THU JUL 9 2020)

SHORT TERM...

TODAY AND TONIGHT - Confidence...Low.

Fairly quiet, muggy conditions will continue this morning, but we
could see some increased cloud cover and a brief wind shift with the
outflow from the remnants of the overnight thunderstorms across
northern WI. Although radar trends are showing showers diminishing
as they spread south, we could still see a few light showers make it
into our northern counties this morning. Otherwise the focus today
will be on the convection this afternoon/evening.

An upper-level trough continues to push across central
Canada/Northern Plains into the Upper Midwest through the day.
Models prog the diffluent region of two upper-level jets to setup
over WI in the afternoon. Additionally, a mid-level shortwave trough
looks to develop south of the main trough across the NE/SD/IA in the
morning. Then the wave and its associated vorticity max/dCVA will
push east through the afternoon. With upper-level diffluence, mid-
level dCVA, along with some 700mb frontogenesis, dynamics are
expected to come together to support convection across WI. Timing
looks to be this afternoon into the evening as the latest GFS and
ECMWF bring this conducive synoptic setup right over WI/northern IL
while the NAM is trending slower.

In addition to upper-level dynamics, still expecting ample low-level
moisture with dewpoints in the low 70s and MLCAPE values exceeding
1500 J/kg to be present across southern WI in the afternoon. This
should be enough to trigger a few stronger to possibly even a few
severe thunderstorms this afternoon. Any stronger storms that do
develop will be fairly short-lived as deep layer shear looks to be
pretty minimal (generally less than 30 knots), but given steep low-
level lapse rates, could still see some stronger wind gusts with a
few of the storms.

The challenge for today will be timing of shower/storm development,
coverage, and where the stronger storms might occur. The hi res CAMs
seem to all have a different solutions of what will occur. Some have
convection developing through the afternoon and filling in through
the evening as the shortwave pushes into the area, while another has
a bulk of the convection developing later and further south, and
another has the remnants from an overnight MCV restrengthening as it
pushes into the region later this morning limiting afternoon/evening
convection, or models have some a combination of various scenarios.

Current thinking is to lean more on the 00z run of the HRW ARW,
which seems to be handling the current trend pretty well so far.
This solution progs the convection across eastern MN/northwestern WI
to increase and spread south as it interacts with outflows from
other nearby convection. Then it looks to move into central WI
before diminishing through the late morning. Outflows from this may
trigger convection across our area early afternoon before the mid-
level shortwave trough pushes into the area and convection fills in
becoming more wide spread into the evening. However, tough to pick a
single solution at this time given the wide variety of scenarios and
variables in play today.

Even though we will have a favorable synoptic setup across the
region for showers and thunderstorms this afternoon/evening,
pinpointing exact details still remains tricky. Despite the
uncertainty, most of southern WI can expect to see some increased
shower and thunderstorm activity this afternoon/evening with a few
strong to possibly severe thunderstorms possible with gusty winds
and locally heavy rainfall.

FRIDAY THROUGH SATURDAY - Confidence...Low to Medium.

Higher amplitude and slower NAM solution appears to be an outlier
with respect to short wave trof moving through Wisconsin tonight and
early Friday.  At this point, wl lean on more progressive ECMWF and
GFS which carries wave to the east of the area by 12Z Friday.
However wl leave in some chance pops in the morning to account for
possible mid-level deformation behind departing trof.  Wl keep a
small pop going for the afternoon due to lingering low level
humidity resulting in afternoon moderate instability but most of the
day should be dry. Wl keep pops small later Friday as focusing
mechanism not expected and breezy northwest winds should keep lake
breeze offshore or hugging the Lake Michigan coast.

Never the less, slightly less humid conditions are expected both
Friday and Saturday as increasing northwest steering winds carry
drier air into the area. Most of the later periods will be dry as
weak area of high pressure moves through Friday night into Saturday.
The increasing northwest steering winds will grab a piece of short-
wave energy in the northern Plains and steer it across the upper
midwest later Saturday and Saturday night. Confidence low on timing
of this system and associated precipitation threat, but looking more
likely for Saturday night.

LONG TERM...

SATURDAY NIGHT THROUGH WEDNESDAY - Forecast Confidence...Low
trending to Medium.

There remains considerable uncertainty regarding the timing and
amplitude of a passing short wave trof early in the period as the
upper level steering flow becomes more northwest.  At this point,
best chance for more widespread convection would be Saturday night,
with drier air and more subsidence spreading in for Sunday.  Due to
timing uncertainty, wl keep small chance on Sunday, but if trend
continues, may be dropping chance for second half of weekend.
Otherwise, drier air should be settled over the area by Sunday night
so expecting a quiet and more seasonal start to the new work week,
with sunshine and highs in the low to mid 80s on Monday.  The short
wave ridging that will be bringing the more comfortable and seasonal
conditions will begin to flatten across the upper midwest Monday and
Monday night as amplifying low pressure moves across southern Canada
across the northern Plains into the upper midwest. Increasing
southerly winds will pull deeper moisture and higher humidity back
into our region on Tuesday and Tuesday night.  A low level jet and
passing short wave may bring two rounds of more widespread
convection to the area Tuesday night and Wednesday. ECMWF hinting at
high temperatures returning to the upper 80s to lower 90s for
Tuesday and Wednesday.

AVIATION(09Z TAF UPDATE)...

Mostly VFR conditions will continue through the period. However
expecting thunderstorm and shower activity to increase through the
afternoon and evening. Any showers/storms may bring gusty winds,
lower visibilities, and lower ceilings to southern WI terminals
through the evening, but should gradually taper of from west to east
through Friday morning.

MARINE...

Increasing southerly winds are expected across Lake Michigan today
as low pressure pushes across northern Ontario. This will drag a
weak cold front across the Lake later today with increasing shower
and thunderstorm potential across the Lake later this afternoon into
Friday morning. Then winds will shift to west/northwest on Friday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Wood
Today/Tonight and Aviation/Marine...Wagner
Friday THROUGH Wednesday...MBK
Hazardous weather outlook, Jul 9, 4:05 PM CDT, 23 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
405 PM CDT Thu Jul 9 2020

WIZ046-047-051-052-056>060-062>072-102115-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
405 PM CDT Thu Jul 9 2020

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect for all of southern
Wisconsin until 11 PM CDT this evening. A round of thunderstorms
is expected to push east across southern Wisconsin this evening,
lingering into the overnight hours.

Some storms may become severe this evening, producing damaging
wind gusts to 60 MPH and one inch diameter hail. Heavy rainfall
may produce localized flooding as well.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms should end from west to east Friday morning across
the area.

There is chance for thunderstorms Saturday afternoon into Sunday.
Thunderstorm chances return at times next Tuesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed into this evening.

LMZ643>646-102115-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
405 PM CDT Thu Jul 9 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect for the nearshore waters
of Lake Michigan until 11 PM CDT this evening. A round of
thunderstorms is expected to push east across southern Wisconsin
this evening, lingering into the overnight hours.

Some storms may become severe this evening, producing damaging
wind gusts to 50 knots and one inch diameter hail.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms should end from west to east Friday morning across
the area.

There is chance for thunderstorms Saturday night into Sunday.
Thunderstorm chances return at times next Tuesday into Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-102115-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
405 PM CDT Thu Jul 9 2020

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A round of thunderstorms is expected to push east across Lake
Michigan this evening, lingering into the overnight hours.

A few storms may produce wind gusts to 40 knots and one half inch
diameter hail.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms should end from west to east Friday across the
lake.

There is chance for thunderstorms Saturday night into Sunday.
Thunderstorm chances return at times next Tuesday into Thursday.

Wood
www.weather.gov/mkx

In the hours before

Local storm report, Jul 9, 2:36 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
236 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HEAVY RAIN       FOND DU LAC             43.79N 88.45W
07/09/2020  M1.72 INCH       FOND DU LAC        WI   EMERGENCY MNGR

&&

PC
Special weather statement, Jul 9, 2:37 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Thu Jul 9 2020

WIZ051-052-059-060-092030-
Sheboygan-Washington-Ozaukee-Fond Du Lac-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OZAUKEE...
EASTERN FOND DU LAC...EASTERN WASHINGTON AND WESTERN SHEBOYGAN
COUNTIES...

At 236 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles northwest of North Fond Du Lac to
9 miles south of St Anna to Jackson. Movement was northeast at 20
mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fond Du Lac, West Bend, Plymouth, Jackson, North Fond Du Lac,
Saukville, Kewaskum, Germantown, Fredonia, Campbellsport, Random
Lake, Newburg, Elkhart Lake, Southern Lake Winnebago, Taycheedah,
Greenbush, Eden, Mount Calvary, Cascade and Adell.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4389 8816 4389 8794 4343 8788 4325 8821
      4366 8832 4387 8869 4390 8868 4389 8841
      4394 8840 4394 8817
TIME...MOT...LOC 1936Z 207DEG 18KT 4391 8856 4378 8819 4332 8814

BOXELL
Local storm report, Jul 9, 2:52 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     WATERTOWN               43.20N 88.72W
07/09/2020                   JEFFERSON          WI   NWS EMPLOYEE

            SEVERAL SOURCES REPORTED TREE DAMAGE.

&&

PC
Local storm report, Jul 9, 3:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     7 SE WEST BEND          43.35N 88.09W
07/09/2020                   WASHINGTON         WI   TRAINED SPOTTER

            LARGE TREE DOWN.

&&

AK
Special weather statement, Jul 9, 4:00 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
400 PM CDT Thu Jul 9 2020

WIZ062-067-092145-
Lafayette-Iowa-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN LAFAYETTE AND
IOWA COUNTIES...

At 400 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Mineral Point to near Argyle.
Movement was north at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Dodgeville, Mineral Point, Darlington, Argyle, Blanchardville,
Barneveld, Wiota, Highland, Arena, Ridgeway, Centerville, Avoca,
Orion, Linden, Waldwick, Cobb, Fayette, Clyde, Lamont and Rewey.

LAT...LON 4320 9043 4321 9029 4316 9018 4316 9009
      4315 9006 4320 8999 4319 8990 4320 8984
      4257 8984 4279 9043
TIME...MOT...LOC 2100Z 192DEG 24KT 4286 9028 4265 8984

BOXELL
Special weather statement, Jul 9, 4:11 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
411 PM CDT Thu Jul 9 2020

WIZ056-092200-
Sauk-

...A STRONG THUNDERSTORM WILL AFFECT SAUK COUNTY...

At 410 PM CDT, a strong thunderstorm was located 7 miles east of
Richland Center, moving east at 15 mph.

Winds of 40 to 50 mph are possible with this storm.

Locations impacted include...
Baraboo, Reedsburg, Prairie Du Sac, Lake Delton, Spring Green, West
Baraboo, Plain, Bluffview, North Freedom, Rock Springs, Loganville,
Ironton, Lime Ridge, Devils Lake St Park and Hill Point.

LAT...LON 4357 9030 4359 8972 4357 8973 4357 8971
      4325 8975 4324 8981 4319 8986 4319 8992
      4320 8999 4316 9005 4317 9016 4316 9018
      4317 9019 4355 9019 4356 9030
TIME...MOT...LOC 2110Z 264DEG 13KT 4333 9023

BOXELL

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:41 AM CDTSpecial Weather StatementMKXColumbia34 min
Jul 9, 12:22 PM CDTSpecial Weather StatementMKXColumbia53 min
Jul 9, 12:51 PM CDTSpecial Weather StatementMKXJefferson24 min
Jul 9, 1:50 PM CDTSpecial Weather StatementMKXFond du Lac, Washington40 min
Jul 9, 1:53 PM CDTSpecial Weather StatementMKXWaukesha37 min
Jul 9, 1:57 PM CDTSpecial Weather StatementMKXJefferson33 min
Jul 9, 2:10 PM CDTSpecial Weather StatementMKXSauk35 min
Jul 9, 2:17 PM CDTSevere Thunderstorm WarningMKXSauk23 min
Jul 9, 2:29 PM CDTSpecial Weather StatementMKXWashington31 min
Jul 9, 2:34 PM CDTAreal Flood AdvisoryMKXFond du Lac116 min
Jul 9, 2:37 PM CDTSpecial Weather StatementMKXWashington53 min
Jul 9, 2:49 PM CDTAreal Flood AdvisoryMKXMilwaukee79 min
Jul 9, 3:08 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan, Washington36 min
Jul 9, 4:00 PM CDTSpecial Weather StatementMKXIowa45 min
Jul 9, 4:05 PM CDTAreal Flood AdvisoryMKXColumbia, Sauk2 hr
Jul 9, 4:11 PM CDTSpecial Weather StatementMKXSauk49 min
Jul 9, 4:21 PM CDTSevere Thunderstorm WarningMKXSauk39 min
Jul 9, 4:52 PM CDTSpecial Weather StatementMKXWashington23 min
Jul 9, 4:55 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa, Marquette, Sauk50 min
Jul 9, 5:23 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge40 min
Jul 9, 5:36 PM CDTSpecial Weather StatementMKXDane24 min
Jul 9, 6:00 PM CDTAreal Flood AdvisoryMKXDane3 hr
Jul 9, 6:18 PM CDTAreal Flood AdvisoryMKXRock3 hr
Jul 9, 6:19 PM CDTSpecial Weather StatementMKXRock, Walworth41 min
Jul 9, 6:31 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock, Walworth, Waukesha44 min
Jul 9, 6:40 PM CDTSpecial Weather StatementMKXKenosha, Milwaukee, Racine35 min
Jul 9, 6:52 PM CDTSevere Thunderstorm WarningMKXKenosha, Milwaukee, Racine, Walworth, Waukesha53 min
Jul 9, 6:54 PM CDTSpecial Marine WarningMKX66 min
Jul 9, 6:59 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Washington, Waukesha46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.